THOMAS’S PERSONAL STORY

I’m in my late 60s and use to boast of my cast iron stomach but never abused with extra spicy foods. I had minor episodes of heartburn from time to time but chewing on Tums got me through any discomfort. That all changed about 45 days ago after a really uncomfortable bout of vomiting I’m self diagnosing as food poisoning. The restaurant says, “No,” claiming no other customers reported problems from food served by them that day. Anyway, after two days of vomiting and several more days of nausea and outright pain trying to get food down my esophagus and into my stomach, I bought some Nexium and did their 14-day program of one 20mcg pill a day. My symptoms gradually dissipated and thought I was out of the woods so I switched to Tums only when I felt any discomfort.

Unfortunately, I’m going through excessive burping again and now some lower abdominal burning accompanying the other symptoms I first experienced after the FP/vomiting abated. I just opened my second 14-day bottle of Nexium an hour ago and can already feel some relief of the burn after just dose of the Nexium. My concern is the warnings I’ve read about staying on any of the PPIs long term. I may have to back off some of my regular food and beverage options I have gone back to since my return from the “living dead” era (3 weeks losing 30 pounds) after my FP-induced GERD onset.

I’ll report back in December with my results. Likewise, I appreciate any input from other victims with similar situations.

Share this page
Share on facebook
Share on twitter
Share on linkedin
Share on email
Share on print
Want to share your story?

Share your experience of living with a digestive disorder – it can be therapeutic for you as well as others who suffer.

Skip to content